Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 28, NWS Dodge City, KS

May 6, 2022Morton County, Stanton County, Stevens County, Kansas

NWS Dodge City, KS issued this red flag warning at May 6, 2022, 11:08 AM CDT for Morton County, Stanton County, Stevens County, Kansas. It took effect at May 7, 2022, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2022, 11:08 AM CDT (16:08 UTC)
In effect from
May 7, 2022, 10:00 AM CDT
Expired
May 7, 2022, 9:00 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS

Counties Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS83 KDDC 061608
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1108 AM CDT Fri May 6 2022

KSZ074-084-085-071200-
/O.NEW.KDDC.FW.W.0028.220507T1500Z-220508T0200Z/
Stanton-Morton-Stevens-
1108 AM CDT Fri May 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...
084 AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 10 AM to 9 PM CDT Saturday.

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
905 
WWUS83 KDDC 061827
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
127 PM CDT Fri May 6 2022

KSZ074-084-085-071200-
/O.NEW.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
/O.CON.KDDC.FW.W.0028.220507T1500Z-220508T0200Z/
Stanton-Morton-Stevens-
127 PM CDT Fri May 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 074...084 AND 085...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074...084 AND 085...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...South to southwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-075-076-086-087-071200-
/O.NEW.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
Hamilton-Grant-Haskell-Seward-Meade-
127 PM CDT Fri May 6 2022 /1227 PM MDT Fri May 6 2022/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...075...076...086 AND 087...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... 
  Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* Winds...South to southwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
560 
WWUS83 KDDC 070903
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
403 AM CDT Sat May 7 2022

KSZ074-084-085-080215-
/O.CON.KDDC.FW.W.0028.220507T1500Z-220508T0200Z/
/O.CON.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
Stanton-Morton-Stevens-
403 AM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074...084 AND 085...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 074...084 AND 085...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ062-063-077-078-088-080215-
/O.EXA.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
Kearny-Finney-Gray-Ford-Clark-
403 AM CDT Sat May 7 2022

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 062...063...077...078 AND 088...

The National Weather Service in Dodge City has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in 
effect from Sunday morning through Sunday evening.

* Affected Area...In Kansas...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford and Fire Weather Zone 088 Clark.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-075-076-086-087-080215-
/O.CON.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
Hamilton-Grant-Haskell-Seward-Meade-
403 AM CDT Sat May 7 2022 /303 AM MDT Sat May 7 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 061...075...076...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... 
  Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
882 
WWUS83 KDDC 071851
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
151 PM CDT Sat May 7 2022

KSZ074-084-085-080300-
/O.UPG.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
/O.NEW.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
/O.CON.KDDC.FW.W.0028.000000T0000Z-220508T0200Z/
Stanton-Morton-Stevens-
151 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...
084 AND 085...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...
084 AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 10 AM to 10 PM CDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>063-075>078-086>088-080300-
/O.UPG.KDDC.FW.A.0020.220508T1500Z-220509T0300Z/
/O.NEW.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
Hamilton-Kearny-Finney-Grant-Haskell-Gray-Ford-Seward-Meade-Clark-
151 PM CDT Sat May 7 2022 /1251 PM MDT Sat May 7 2022/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...063...075...076...077...078...086...
087 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Sunday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... 
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
159 
WWUS83 KDDC 071914
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
214 PM CDT Sat May 7 2022

...Fire Danger Continues...

KSZ074-084-085-081200-
/O.CON.KDDC.FW.W.0028.000000T0000Z-220508T0200Z/
/O.CON.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
Stanton-Morton-Stevens-
214 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...
084 AND 085...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
074...084 AND 085...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>063-075>078-086>088-081200-
/O.CON.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
Hamilton-Kearny-Finney-Grant-Haskell-Gray-Ford-Seward-Meade-Clark-
214 PM CDT Sat May 7 2022 /114 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...062...063...075...076...077...078...
086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... 
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
163 
WWUS83 KDDC 080140
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
840 PM CDT Sat May 7 2022

...Fire Danger Continues...

KSZ074-084-085-081200-
/O.EXP.KDDC.FW.W.0028.000000T0000Z-220508T0200Z/
/O.CON.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
Stanton-Morton-Stevens-
840 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
074...084 AND 085...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND
085...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>063-075>078-086>088-081200-
/O.CON.KDDC.FW.W.0029.220508T1500Z-220509T0300Z/
Hamilton-Kearny-Finney-Grant-Haskell-Gray-Ford-Seward-Meade-Clark-
840 PM CDT Sat May 7 2022 /740 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...062...063...075...076...077...078...
086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... 
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 10:39 AM CDT, 29 minutes earlier.

Area forecast discussion, May 6, 10:39 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1039 AM CDT Fri May 6 2022

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Fri May 6 2022

The upper level low pressure system that brought the showers and
drizzle to the area through the last few days was currently moving
out of Oklahoma into Arkansas. Behind this system, an upper level
shortwave ridge was building southeast into the central High
Plains. Cloudiness associated with the departing low was lingering
as far west as the Highway 183/281 corridor. These clouds will
likely hang around through sunrise before eroding eastward as the
upper level low continues to move away. Otherwise, skies were
clear except for some thin high cloudiness spreading in from the
west.

Some patchy fog was developing early this morning especially in areas
that had received notable rainfall amounts along I-70, per KDOT webcams.
Visibility had briefly dropped to a quarter mile at Hays but has since
improved. Expect that areas of fog will try to develop in that area
through sunrise but is not expected to become too widespread possibly
due to increasing subsidence under the upper level ridge. For now will
continue to mention patchy fog in the Hays/Wakeeney areas and will continue
to monitor for potential further development.

The rest of today will see mostly sunny skies and generally light
winds. Low level warm advection will lead to warmer afternoon
temperatures across the area, ranging from the upper 80s along the
Colorado border to the upper 70s in central/south central Kansas.
Tonight will continue mostly clear. Increasing southerly winds
should hold low temperatures to around 50 or the low 50s.

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM CDT Fri May 6 2022

An upper level disturbance approaching the Pacific Northwest will
move into the northern Rockies on Saturday and continue into the
northern Plains Saturday night. Ahead of this system, low level
southerly flow will continue and pull increasingly moist air from
the southern Plains back into southwest Kansas.

The western extent of this airmass will form into a dryline across
southeast Colorado on Saturday and this could move into far southwest
Kansas later in the afternoon. Warm, dry and breezy conditions are
expected to the west of the dryline could result in near critical
fire weather conditions. There is some question as to how far these
conditions will spread into far southwest Kansas and at this time it
appears any potentially critical conditions will be fairly short lived
before the loss of daytime heating brings humidity levels back up.
Later shifts will need to monitor this for possible fire watches
or warnings.

A cool front will drop south through western Kansas early Sunday.
Latest model guidance suggests that this front will be lifting
back to the north by Sunday afternoon.

Through the middle part of next week, additional upper level disturbances
will move into the Pacific Northwest, helping to carve out a deep
southwest to northeast oriented upper level trough with periodic
disturbances in the upper flow. Unseasonably warm temperatures
will continue across the area from this weekend into the middle of
next week. The dryline and cold front will likely oscillate east
and west across the area through early next week by any
disturbances that lift out of the southwest. Hot, dry and breezy
conditions will exist west of the dryline which may result in
additional near critical wildfire days. There could also be at
least some small chances for thunderstorms across the area but a
lot of uncertainty in this remains due to model differences and
timing.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1111 AM CDT Fri May 6 2022

VFR expected through TAF pd. Light SE/S 5-15 kt winds today.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  83  52  88  58 /   0   0   0   0
GCK  85  50  91  54 /   0   0   0   0
EHA  88  52  97  56 /   0   0   0   0
LBL  89  51  95  55 /   0   0   0   0
HYS  77  51  84  59 /   0   0  10  10
P28  77  53  84  64 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gerard
LONG TERM...Gerard
AVIATION...Sugden
Hazardous weather outlook, May 6, 4:52 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
452 AM CDT Fri May 6 2022

KSZ030-031-043>046-061>066-074>081-084>090-071000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
452 AM CDT Fri May 6 2022 /352 AM MDT Fri May 6 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

Some patchy fog is possible early this morning over portions of
southwest Kansas. The most likely area for fog development will be
over west central Kansas from Wakeeney to Ness City and Dighton.
Patchy fog could also develop farther south toward Dodge City and
Sublette. Any fog that develops will burn off fairly rapidly after
sunrise.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

Elevated to near critical fire weather conditions will be possible
mainly over far southwest Kansas starting on Saturday and continuing
into early next week.

Days 2-7 Hazards
----------------
* Saturday
  - Fire weather: Elevated risk

* Sunday
  - Fire weather: Elevated risk

* Monday
  - Fire weather: Elevated risk

* Tuesday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Wednesday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:27 PM CDTFire Weather WatchDDCClark, Finney, Ford, Grant, Gray, Hamilton and 7 more24 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.